A Bound on the number of rational points of certain Artin-Schreier families

Warning The system is temporarily closed to updates for reporting purpose.

Güneri, Cem (2002) A Bound on the number of rational points of certain Artin-Schreier families. Communications in Algebra, 30 (9). pp. 4251-4265. ISSN 0092-7872

Full text not available from this repository. (Request a copy)

Abstract

Let F[sub q] = F[sub p]l for some 1 > 0 and consider the extension F[sub q][sup m] with m > 1. We consider families of curves of the form F = {y[sup q] - y = λ[sub 1]x[sup i1]+ λ[sub 2]x[sup i2] + ··· + λ[sub s]x[sup is]; λ[sub j] ∈ F[sub q]m, i[sub j] > 0 }. We call such families Artin-Schreier families, even though not every curve in F need be an Artin-Schreier curve. It is easy to see that the members of such a family can have at most q[sup m+l] affine F[sub q[sup m]]-rational points. Using a well-known coding theory technique, we determine the condition under which F can attain this bound and we obtain some simple, but interesting, corollaries of this result. One of these consequences shows the existence of maximal curves of Artin-Schreier type. Our main result is important for minimum distance analysis of certain two-dimensional cyclic codes
Item Type: Article
Subjects: Q Science > QA Mathematics
Divisions: Faculty of Engineering and Natural Sciences
Depositing User: Cem Güneri
Date Deposited: 27 Oct 2007 10:23
Last Modified: 27 Oct 2007 10:32
URI: https://research.sabanciuniv.edu/id/eprint/5919

Actions (login required)

View Item
View Item